Hail, Scott
- When
- September 6, 3:25 PM CST
- Where
- Scott County, 11 mi W of Scott City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.483, -101.100
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 6, 1:06 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 206 PM CDT TUE SEP 6 2005 .DISCUSSION... DAYS 1-2... RUC THIS MORNING APPEARING TO HAVE A SLIGHT EDGE ON UPPER S/W TROF ASSOC W/ LEFT ENTRANCE REGION OF 25H JET STREAK WHICH WAS LOCATED OVER S/SW CO AT 12Z TUES. FOLLOWING THE RUC SOLUTION YIELDS CONVECTION DEVELOPING ALONG LEE TROF AFTER 21Z...THEN MUCH LIKE LAST NIGHT MOVING EAST AS PROGGED WAA/LLJ DEVELOPS. ON WEDNESDAY 5H RIDGE SLIDES EAST ACROSS THE TX PANHANDLE INTO OK AS NAM/GFS/UKMET ALL (TO VARIOUS DEGREES) MOVE ANOTHER 5H VORT LOBE ACROSS SE CO. DESPITE WEAK FLOW ALOFT CONVECTION ONCE AGAIN WILL BE POSSIBLE ALONG THE LEE TROF AND COLD FRONT WHICH WILL BE NEAR OUR NRN CWA BY EVENING. SHEAR AND INSTAB APPEAR TO BE MORE FAVORABLE TO OUR N/NW AS 925-85H WAA DEVELOPS IN THIS REGION WED NIGHT BUT GIVEN THE UNCERTAINTY OF LOCATION OF FRONT/TROF WILL KEEP SMALL CHC POPS IN MY NORTH LATE WED-WED NIGHT. BASED ON EXPECTED CLOUDS AND PCPN CHANCES WILL TRIM SEVERAL DEGREES OFF GUIDANCE FOLLOWING MORE OF A 9H NAM/85H GFS MIX DOWN TEMP SOLUTION FOR WED. GO WARMER ON THURSDAY BASED ON MORE CLOUDS AND SMALL CHC OF PCPN. DAYS 3-7... EXTENDED RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN SYNOPTIC FEATURES EXPECTED. DIGGING TROUGH OVER THE WESTERN U.S. WILL HELP TO AMPLIFY RIDGE THAT WILL BE PASSING OVER CWA MIDWEEK AND STALL OUT OVER THE EASTERN U.S. FOR THE DAYS 4-7 TIME FRAME. THIS WILL SETUP A SOUTH-SOUTHWESTERLY FLOW OVER THE CWA WITH WARM TEMPERATURES CONTINUING. SHOULD SEE HIGHS MAINLY IN THE LOWER 90S AT LEAST UNTIL SATURDAY WITH SOME COOLER TEMPERATURES POSSIBLE FOR END OF THE EXTENDED AS THE SOUTH-SOUTHWEST FLOW TAPS INTO SOME SUBTROPICAL MOISTURE AND BRINGS BACK A CHANCE FOR RAIN TO THE AREA. SHOULD STILL SEE HIGHS JUST A BIT ABOVE AVERAGE WITH HIGHS IN THE MID TO UPPER 80S. INCREASED DIGGING OF THE WESTERN U.S. TROUGH THROUGH DAY 10 AND A SERIES OF DISTURBANCES HELPING TO BREAK DOWN RIDGE WILL LEAD TO NEAR AVERAGE TEMPERATURES AND PRECIPITATION IN THE 8-10 DAY PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 85 63 88 / 30 30 0 0 GCK 63 86 64 89 / 40 20 20 0 EHA 63 80 63 86 / 50 20 10 0 LBL 64 84 63 87 / 30 20 0 0 HYS 64 85 63 90 / 40 30 40 0 P28 65 88 64 89 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 18/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 506 AM CDT TUE SEP 6 2005 KSZ030-043>045-061>063-074-075-071000- FINNEY-GRANT-HAMILTON-KEARNY-LANE-NESS-SCOTT-STANTON-TREGO- 506 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH OF LOW PRESSURE THAT EXTENDS FROM SOUTHEAST COLORADO INTO WESTERN NEBRASKA. THESE THUNDERSTORMS SHOULD MOVE INTO WESTERN KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING WEST OF A LINE FROM WAKEENEY TO NESS CITY THROUGH GARDEN CITY AND JOHNSON. KSZ031-046-064>066-076>081-084>090-071000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-GRAY-HASKELL-HODGEMAN-KIOWA- MEADE-MORTON-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD-STEVENS- 506 AM CDT TUE SEP 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. GERARD
The Goodland radar (KGLD), 111 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474176.